Firmoo > Answers > Eye Health >  question

Question

Ask questions

en_liten_glimt


04/06/2013

Can chemotherapy cause eye floaters?

My grandma is having her chemotherapy in recent days and she told me that she usually have eye floaters. Is that normal? Do I need to take her to see an eye doctor?
Related Topics : eye floaters
Answer the question

Answers (3)

  • Nicholas carter

    04/07/2013

    Yes, your grandma's eye floaters may be caused by her chemotherapy because of the stimulation. Actually if the eye floaters are not that serious, there is no need to go to see the doctor. She could use the warm compress every day to release the symptom. At the same time, she could also use some eye drops to moisture the eyes.
  • Paul Hathone

    04/07/2013

    Chemotherapy is the use of chemicals (medication) to treat disease - more specifically, it usually refers to the destruction of cancer cells. Side effects are nausea and vomiting, hair loss, fatigue, hearing impairment and infections. Of course eye floaters will occur. But it is hard to be cured because chemotherapy cannot be stopped.
  • b3aut1fulfr3ak7

    04/07/2013

    In some cases, yes, a chemo is possible to cause eye floaters. In general, almost all kinds of cancer chemotherapy drugs have their side effects, such as the effects on the visual system. For example, some drugs can cause tear deficiency in the eyes which leads to discomfort and some blurring of vision. Other chemotherapy drugs can promote the formation of cataracts which reduce the clarity of vision. Still other cancer-treating drugs can cause optic neuropathy, a deterioration of the optic nerve which carries vision information from the eye to the brain. Therefore, it is very important to mention any vision changes that you grandma is having with her doctor so that a referral can be made to your grandma in time. Besides, eye floaters are most common among the group of aged people. As people are aging, the vitreous and its millions of fine collagen fibers shrink and become shred-like. Shreds can accumulate in the vitreous. This can cause a change in the amount of light that hits the retina, which is the light-sensitive tissue in the back of the eye, which causes the symptoms of eye floaters. Your grandma had better go to the doctor's to have an examination to find out whether her eye floaters are caused by the chemo or the reason of aging.
Jumpto

Related Articles